U.S. doctors online nowAsk doctors free
Brazil
A 21-year-old female asked:

I have depo-provera and soon will be due for a new shot and everything been fine until the past 4 days i've been gettin dark red blood spots what do that mean?

2 doctor answers2 doctors weighed in
Dr. Warren Everett
Specializes in Family Medicine
Nothing: this is not uncommon with depo. Get your repeat shot as scheduled and let them not that in your record
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Claudette Anderson
Specializes in Gynecology
That's not uncommon: Once you get the shot it stops.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 23-year-old female asked:
I've been on the Depo-Provera shot for 3.5 weeks is it normal to bleed light brown blood consistent then randomly heavy red blood & cramps randomly ?
Dr. William Jurewitz
Specializes in Obstetrics & Gynecology
Absolutely: Your experience the normal pattern we see after giving the first depop shot. It is perfectly normal and there is nothing to worry about. This bleeding... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 26-year-old female asked:
I recently stopped Depo-Provera and been having irregular bleeding for three months now red and brownish blood what does it mean about my cycle ?
Dr. Robert Grindstaff
Addiction Medicine 40 years experience
Depo: It is not unusual for one to have irregular periods after stoping Depo. They should eventually straighten out.
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
Been on depo, period stopped completely after i got the first shot. Its been 1 yr on Depo-Provera & no period. Now brown/red blood and cramps out the blue?
Dr. David Holtz
Gynecologic Oncology 25 years experience
Can happen: Depo-provera is a long-acting hormone that slows then stops the growth of the lining of the uterus (which gets shead when you have your menses). After... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 36-year-old female asked:
I'm going on my 4th shot of Depo-Provera in oct ... I was bleeding just brown blood last week and this week it's bright red with stomach cramps ... Is this normal being on Depo-Provera .... I say I use about 3 pads a day?
Dr. Parul Krishnamurthy
Obstetrics & Gynecology 36 years experience
Yes: Even though having no period is usually the case with depot use, sometimes such bleeding can occur. Due to occasional failure of depot, i suggest a ho... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 35-year-old female asked:
Is it ok to assume I won't be pregnant for a while? I've been off Depo-Provera gor 4 months and been bleeding every week ..light brown ish red blood?
Dr. Olakitan Akinjagunla
Specializes in Internal Medicine
No: Even though it takes about 6 to 8months to get the medication out of the system, There are stories of women who have gotten pregnant within those few ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 27, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.